Advertisement

What are the side effects of ampicillin and sulbactam?

Ampicillin-sulbactam (Unasyn) can cause side effects, including diarrhea and inflammation or discomfort at the injection site. Tell your doctor if these side effects persist or are severe. More serious side effects are possible and you should contact your doctor right away if you experience them. These include: symptoms of an allergic reaction to ampicillin-sulbactam, such as severe itching, a rash or hives, swelling of the face or mouth or trouble breathing. Other severe reactions include: severe diarrhea, chest pain, chills or fever, bloody stools, nausea, vomiting, stomach pain, bruising and bleeding and vein inflammation. Like other antibiotics, this medication may cause yeast infections, characterized by vaginal discharge or vaginal irritation, and thrush, characterized by white patches in the mouth.

Continue Learning about Antibiotic

FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
Do I Need an Antibiotic?
Do I Need an Antibiotic?
If you’ve got a fever and you’re coughing, congested or battling a sore throat, chances are you’re also missing work, losing sleep—and running out of ...
Read More
What foods should I avoid if I take antibiotics?
F. Michael Gloth, IIIF. Michael Gloth, III
If you take quinolones (antibiotics) such as ciprofloxacin (Cipro), levofloxacin (Levaquin), ofloxac...
More Answers
Should I let my doctor know I am using antibiotic ointment?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
It is always important to let your doctor know what medications you are on. Some ointments can c...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.